Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#243874] of Jonathan C. Mattingly

Papers Published

  1. with Mattingly, JC; McKinley, SA; Pillai, NS, Geometric ergodicity of a bead-spring pair with stochastic Stokes forcing, Stochastic Processes and their Applications, vol. 122 no. 12 (2012), pp. 3953-3979, ISSN 0304-4149 [MR2971721], [0902.4496], [repository], [doi]
    (last updated on 2017/12/17)

    Abstract:
    We consider a simple model for the fluctuating hydrodynamics of a flexible polymer in a dilute solution, demonstrating geometric ergodicity for a pair of particles that interact with each other through a nonlinear spring potential while being advected by a stochastic Stokes fluid velocity field. This is a generalization of previous models which have used linear spring forces as well as white-in-time fluid velocity fields. We follow previous work combining control theoretic arguments, Lyapunov functions, and hypo-elliptic diffusion theory to prove exponential convergence via a Harris chain argument. In addition we allow the possibility of excluding certain "bad" sets in phase space in which the assumptions are violated but from which the system leaves with a controllable probability. This allows for the treatment of singular drifts, such as those derived from the Lennard-Jones potential, which is a novel feature of this work. © 2012 Elsevier B.V. All rights reserved.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320